42% of Drug Reactions Are Vaccine Related, Groundbreaking Chinese Study Finds
by Sayer Ji
A groundbreaking new drug safety study published in the open access journal PLoS and titled, “Adverse Drug Reactions of Spontaneous Reports in Shanghai Pediatric Population,” has revealed for the first that that 42.5% of all reported adverse drug reactions occurring in 2009 in a Chinese pediatric population (Shanghai, pop of 17 mil) were caused by vaccines, with reactions as severe as anaphylaxis and death.
The report carries unique gravitas insofar as the data was gathered through spontaneous reports of physicians (52.03%), pharmacists (24.27%) and other health care practitioners (15.46%), with only 2.52% coming from ‘consumers.’ Presumably, the clinical training of those reporting gives the study additional credibility.
According to the study, which is one of the first ever conducted on the topic in China, “Knowledge of drug safety in the pediatric population of China is limited. This study was designed to evaluate ADRs in children reported to the spontaneous reporting system (SRS) of Shanghai in 2009.”
Widget not in any sidebars
The results of the study were reported as follows:
A male overrepresentation was observed regarding the total number of reports. The most frequently reported group of drugs were vaccines (42.15%). Skin rash and fever were the commonest symptoms reported in the total pediatric dataset. The proportion of children that suffered from a serious ADR was 2.16% and that for drug related deaths was 0.34%. And we found that the multiple drug exposure experienced a high proportion of serious ADRs compared with the single drug use (χ215.99, P<0.0001). Sixty-five percent of ADRs were for children less than 6 years of age. And more than half of reports were from doctors.
According to the study, the World Health Organization defines adverse drug reaction (ADRs) “…as events related to a medication that are noxious, unintended and occur at normal doses used in humans for prophylaxis, diagnosis or therapy of disease, or for modification of physiological function.” Their definition excludes accidental or deliberate excessive dosage or maladministration. The global problem with ADRs is so serious that, according to the study, “ADRs are one of the leading causes of morbidity and mortality in many countries , .” Indeed, a 1998 report published in JAMA found that 106,000 Americans die every year from correctly prescribed medications.
The study results showed concerning patterns, across both age and gender.
- The Younger The More Susceptible To Harm: “When the data were assessed in terms of age groups, almost two thirds of ADRs were reported for children from birth to 5 years of age (65.01%) and 39.46% concerned children aging 2 months-2 years.” Furthermore, “The highest proportion (6.58%) of serious reports was reported for newborn (0–1 month).”
- The Males Were More Susceptible Than Females: In general, a total of 1790 ADRs (40.41%) and 2640 ADRs (59.59%) were reported for female and male patients, respectively.
In interpreting the results, one explanation offered by the authors for the fact that 50% of the ADRs were reported for children from birth to 5 years of age, with close to 40% affecting children between 2 months and 2 years of age, was “Children under 5 were the most common age group for vaccination.”
They expanded on this explanation further:
The ADR rate causes by vaccine is much higher than other drugs, and this may be related to the types and number of vaccination being used in China, as the types of routine immunization vaccines in China reach up to 15 kinds, which is much higher than 7 kinds in India and Vietnam, 9 kinds in Thailand and 11 kinds in America, and most of the vaccines in China are attenuated live vaccines, which may bring greater potential safety hazard.
The Chinese vaccination schedule, including over a dozen different vaccines, illustrates a common problem surrounding multiple exposures associated with ‘polypharmacy,’ where it is nearly impossible to ascertain the synergistic toxicities and adverse interactions occurring as a result of simultaneous exposures to multiple vaccines or pharmaceutical agents.
They expand on this point further:
With the seemingly constant flow of new therapeutic agents and new treatment indications for existing medications, polypharmacy is increasingly common , . Drug-drug interactions (DDI) occur when two or more drugs are taken in combination and one drug influences the effects of another drug. This may subsequently cause a change in the pharmacodynamic or pharmacokinetic parameters which may lead to lack of efficacy, or to an increase in the number of reported adverse drug reactions. The association between multiple drug exposure and the incidence of ADRs has been studied, consistently showing an exponentially increased risk with the increase of the number of drugs taken , . When assessing the severity of the reported ADRs, our study confirmed that multiple drug exposure experienced a high proportion compared with the single drug use. This finding indicate that in order to minimize the risk of serious ADRs, HCPs should pay particular attention to children who are prescribed two drugs or more.
Recently, Dr. Kelly Brogan, MD, commented on one of the fundamental flaws of present day vaccination schedules, namely, multiple vaccine safety has never been studied, nor proven:
The current schedule has never been studied – not one vaccine in a vaccinated vs. unvaccinated design, let alone multiple delivered at once, or the entire long-term effects of 49 doses of 14 vaccines by age 6.
What we do know is that countries like the U.S. have one of the highest infant mortality rates (IMRs) in the developed world (33 nations have lower IMRs), while at the same time having the most infant vaccines in the world (26 vaccine doses for infants aged less than 1 year). This can no longer be written off as ‘coincidental.’ [see SAGE study on the topic]
We believe this latest Chinese study represents one of the first signs of an awakening within the Chinese research and medical community to the fact that despite being promoted as a medical ‘holy water,’ the very heart of the miracle of modern medicine, vaccines – especially in the very young – are causing severe adverse health effects, many of which outweigh their purported benefits.
Moreover, considering that this report (like most adverse vaccine events) only looked at acute adverse health effects, as we learn more about the autoimmunity generating properties of vaccines, and other chronic health issues associated with the presence of ‘hidden’ pathogenic viruses in the live and attenuated vaccines most commonly used in China and the underdeveloped or developing world, we believe this latest study represents the tip of the iceberg as far as the real adverse health effects associated with the increasingly doubtful ‘preventive’ measure of vaccination.
To learn more about the fatal flaws in the science of vaccinology, read our recent article on the topic: http://www.greenmedinfo.com/blog/why-vaccines-arent-paleo
This article first appeared at GreenMedInfo. Please visit to access their vast database of articles and the latest information in natural health.